Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 363, NWS Mobile, AL

December 5, 1995Okaloosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Dec 5, 1995, 1:02 PM CST for Okaloosa County, Florida. It was in force for 23 min.

The area

The counties it named.

The facts

Issued
Dec 5, 1995, 1:02 PM CST (19:02 UTC)
Expired
Dec 5, 1995, 1:25 PM CST
In force
23 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Okaloosa County, FL

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 7.0 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 1995-12-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 339 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 1995-12-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
339 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 051900
SVRMOB
FLC091-051945-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
102 PM CST TUE DEC 5 1995
 
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  145 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTHWEST FLORIDA
 
   ...OKALOOSA COUNTY
 
 
 
 
AT 1255 AM...A SEVERE THUNDERSTORM WAS REPORTED IN NICEVILLE,FL. THIS
STORM WAS MOVING EAST AT 15 MPH. THIS STORM PRODUCED WIND DAMAGE AT THE
NICEVILLE HIGH SHOOL IN NICEVILLE. THIS STORM WILL MOVE INTO WALTON
COUNTY FL BY 130 PM.
 
THIS IS A DANGEROUS STORM.  IF YOU ARE IN ITS PATH YOU SHOULD
PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MP~H...LARGE HAIL...AND
DEADLY LIGHTNING.  PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS.
 
 
 
&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 5, 9:26 AM CST, 3 hours 36 minutes earlier.

Area forecast discussion, Dec 5, 9:26 AM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
930 AM CST MON DEC 4 1995

DNS FOG BREAKING UP AS WARM FRONT DRAPED OVER SE STATES FROM MEM TO
JAX CONTINUES ITS NWRD PROGRESSION. 12Z DWPTS AND GRIDDED THTA
ADVECTION CONTINUING TO FILTER IN VERY MOIST AIRMASS AHEAD OF NEXT
COLD FRONT CURRENTLY OVR NATIONS MID SXN. COOL AIR BEHIND FRONT IS
RATHER SHALLOW AND DO NOT SEE ENUF POTENTIAL FOR MAJOR FORCING WITH
FRONTAL PASSAG`E LATE TONIGHT...WEDNESDAY MORNING. HWVR ABUNDANT DEEP
TROPICAL MOISTURE AVLBLTY WILL WARRANT A CONTINUING NEED FOR SLIGHT
CHC POPS MAINLY SHOWERS THRU FCST. AFTN TMPS IN THE LOW/MIDDLE 70S
LOOK GOOD AS 15Z OBS INDICATE MID/UPR 60S.      GJM

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.